Back problem

Hi everyone,you may remember I posted about severe back spasms that came on suddenly,well it seems I have a spine fracture,probably due to my osteoporosis,could have been caused by coughing, as I had a chest infection at the time.i am very worried,as I don't know what the treatment is for this, I am in constant back pain,and scared to do much in case I make it worse. Has anyone else had this problem? I was feeling pretty well before this,another big setback I don't need.hope your all enjoying the sunshine.x

5 Replies

oldestnewest
  • I have spine fractures too. Those spasms are dreadful. My GP put me on Fentanyl patches, but initially I had Diazapam, which stopped the spasms. I've now been referred to the osteoporosis clinic. If you would like more information on your condition, visit nos.org.uk There is a community on here which is linked to the National Osteoporosis Society. It's called Bone Health. I'm a member there too. If you can walk, that is helpful. Any GENTLE exercise that doesn't hurt too much, can be good.

  • I too had spinal vertabrae fractures after being on prednisolone for 6 months, it was also precipitated when I had a bad cough. The pain is nothing like RA pain and the spasms are just as bad. I took Oramorph until the the pain subsided, which from memory was about 4 weeks.

    I really hope your pain lessens soon!

  • Hi premierscfc,thanks for your reply,what treatment did you recieve?or do they just heal themselves,spasms gone now, but terrible aching back,can't stand up, only for a short time, seeing doc this week,hope they can sort pain out.

  • I've been on residrenate once a week and 2 calcium chew tablets for the osteoporosis with every day. Unfortunately for me, 4 months after the first fracture I had 2 more fractures but since then (approx 16yrs) I haven't had anymore since.

    I have Dexa Bone density scans every 5 years to keep a check on osteoporisis as I'm back on 7.5mg Pred daily again.

    It is just time with the meds for it to improve.

    Hope this helps.

  • The same happened tome. I am now taking One tablet weekly called Alendronic Acid . I take my first one on Tuesday just hoping there are no bad side effects. I also take Accrete D3 . Two Daily. Good Luck x

You may also like...